Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Red scrotum syndrome, Men-phor lotion, corticosteroides, oral doxycycline

I have had red scrotum syndrome for the past 5 years now. I am a 65 years old. I am using Men-phor lotion and also with no success Derma Smoothe , both Rx approved. The rash and redness along with itching is on the anterior part of the scrotum and runs the length of the perinium to the anal area which sometimes itches as well. I know the use of oral doxycycline has been used at the University of Beirut, Lebanon with a greater success rate. I have been researching as well that the possible cause of the rash has been caused by the prolonged application of topical corticosteroides. is there any other cure for this itching and scratching?
Asked On : Wed, 28 Mar 2012
Answers:  1 Views:  298
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
hi man,
if really you are suffering from red scrotum syndrome then first of all avoid any use of steroids in any form .
you may start your treatment with doxycycline which is effective for this condition as it has anti inflammatory action as well , take it orally for 4 weeks and then you can switch over to oral gabapentin for 1 month or so and even if does not work completely then you can also apply topical tacrolimus ointment or cream which will remove the erythematous rashes but for your pain and itching management gabapentin is best.
wish you all the best.
Answered: Thu, 27 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor